MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE UNILATERAL LEFT GUIDE S01; SPINE SCREW PLACEMENT GUIDE

MEDACTA INTERNATIONAL SA MYSPINE UNILATERAL LEFT GUIDE S01; SPINE SCREW PLACEMENT GUIDE
Catalog Number 7.1027
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21 august 2024 lot 13813s: (b)(4) items manufactured and released on 04-jul-2024.Expiration date: 2024-dec-17.No anomalies found related to the problem.Other products involved in the event: myspine 7.1057 myspine unilateral right guide s01 (k231483) lot.13813s.Myspine 7.0726 myspine-mc drill guide s01 (k173472) lot.13813s.Myspine 7.1055 myspine unilateral right guide l05 (k231483) lot.13813s.Myspine 7.1025 myspine unilateral left guide (k231483) l05 lot.13813s.Myspine 7.0555 myspine lp drill pilot guide l05 (k153273) lot.13813s.Note: the complaint was reported late (over 30 days) due to human error.Today, august 21, 2024, the error was noticed and the complaint was reported.
 
Event or Problem Description
The trajectory obtained using myspine unilateral guides at s01 and l5 was incorrect.He began at s1 and according to him he did a thorough soft tissue dissection and was satisfied that the in situ fit was just as solid as the fit on the vertebral model.He introduced the drill and took a fluoro shot, indicating the trajectory was incorrect.He spent almost 30-40 minutes trying to get the guide positioned correctly but was convinced that the guide was probably printed incorrectly.He then moved onto the left l5 guide.After a thorough soft tissue dissection and an indicated osteotomy, he docked the guide and after introducing the drill and taking a flouro shot we saw that the trajectory was incorrect.He continued to do more dissection and took a second shot after docking the guide but the trajectory was still off.He decided at that point to freehand the screws.The surgeon decided to place the screws freehand.The issue caused 30-40 minutes delay; total surgery time 281 minutes.
 
Additional Manufacturer Narrative
Planning review and visual inspection performed by mysolution department.Our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.The fitting is very good, the guides are stable and have a univocal positioning.The result is identical from those reprinted previously in medacta headquarter, i.E., fully compliant.

Brand Name
MYSPINE UNILATERAL LEFT GUIDE S01
Common Device Name
SPINE SCREW PLACEMENT GUIDE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20031372
Report Number3005180920-2024-00722
Device Sequence Number3048138
Product Code PQC
UDI-Device Identifier07630345786586
UDI-Public07630345786586
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K231483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Catalogue Number7.1027
Device Lot Number13813S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale